Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 93, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2015, 2:39 PM CDT for 9 counties in Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2015, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 24, 2015, 3:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Bradley County, TN, Hamilton County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Polk County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:06 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 24, 2:06 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EDT WED JUN 24 2015 .SHORT TERM /TONIGHT AND THURSDAY/... THIS AFTERNOON...SCATTERED THUNDERSTORMS HAVE QUICKLY DEVELOPED OVER MUCH OF THE SOUTHERN PLATEAU AND VALLEY IN A VERY UNSTABLE ENVIRONMENT...WITH CAPE VALUES EXCEEDING 3000 J/KG IN MANY SPOTS. THE TRIGGER FOR THIS ACTIVITY IS HEATING AND A WEAK REMNANT FRONT DRAPED OVER THIS REGION. AS A RESULT...ANY STORMS THAT DO FIRE IN THIS AREA WILL HAVE THE POTENTIAL TO QUICKLY GO STRONG TO SEVERE. LOCALIZED DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL WILL BE THE BIGGEST THREATS WITH THIS ACTIVITY...BEFORE IT DISSIPATES LATE THIS EVENING TO AROUND MIDNIGHT. INSTABILITY DROPS OFF QUICKLY ALONG AND NORTH OF I-40...SO AM EXPECTING A QUIET AND DRY AFTERNOON/EVENING OFF TO THE NORTH AND EAST. THEREAFTER...MOSTLY CLEAR CONDITIONS WILL PREVAIL THROUGH THE NIGHT...WITH THE EXCEPTION OF SOME PATCHY FOG LATE TONIGHT FORMING IN SHELTERED VALLEYS. WITH THE UPPER-RIDGE STILL CONTROLLING THINGS ON THURSDAY...AND DRIER CONDITIONS EXPECTED...AN EVEN WARMER DAY IS EXPECTED WITH HIGHS REACHING THE MID 90S OVER MUCH OF THE CENTRAL/SOUTHERN VALLEY. AN ISOLATED STORM OR TWO IS POSSIBLE ACROSS THE SOUTHERN VALLEY...BUT MOST AREAS WILL BE DRY ONCE AGAIN. .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... THE EXTENDED PERIOD FEATURES AN INCREASE IN PROBABILITY OF PRECIPITATION AREA WIDE AS MOISTURE AND INSTABILITY CONTINUE TO BUILD AHEAD OF AN AMPLIFYING EASTERN U.S. LONG WAVE TROUGH. SCATTERED CONVECTION SHOULD FORM DURING THE AFTERNOON FRIDAY AS A WEAK SHORT WAVE ACTS ON A MOIST AND BUOYANT LOW LEVEL AIR MASS OVER THE SOUTHERN APPALACHIANS. HOWEVER THE BEST CHANCE OF CONVECTION WILL BE DURING THE PERIOD FRIDAY NIGHT THROUGH THE DAY SATURDAY AS SIGNIFICANT AMPLIFICATION TO THE PATTERN OCCURS WITH A DEEPENING LOW PRESSURE SYSTEM DEVELOPING OVER THE WESTERN OHIO VALLEY. THE SYSTEM WILL DRAG A RELATIVELY STRONG COLD FRONT INTO THE SOUTHERN APPALACHIANS ON SATURDAY. WITH SUCH A WELL DEVELOPED FRONTAL SYSTEM DRIVING SOUTHEAST INTO MODERATELY UNSTABLE AIR...CONVECTION SHOULD BE RATHER STRONG WITH SEVERE THUNDERSTORMS A POSSIBILITY LATE FRIDAY NIGHT INTO SATURDAY DEPENDING ON ACTUAL FRONTAL TIMING. MUCH OF THE ACTIVE WEATHER SHOULD SHIFT EAST INTO THE CAROLINAS BY LATE SATURDAY AFTERNOON INTO THE EVENING...ALTHOUGH THERE WILL CONTINUE TO BE A CHANCE FOR SHOWERS THROUGH THE NIGHT WITH SOME SHORT WAVE ENERGY ROTATING AROUND THE BASE OF THE DEEP EASTERN LAKES UPPER TROUGH. DRIER AND COOLER AIR WILL FILL IN ON PREVAILING NORTHWEST FLOW SUNDAY INTO MONDAY. MODELS GENERALLY AGREE ON BRINGING ANOTHER WELL DEFINED SHORT WAVE TROUGH INTO THE SOUTHERN APPALACHIANS TUESDAY INTO WEDNESDAY SO POPS FOR SHOWERS AND THUNDERSTORMS WERE INCREASED FROM MEDIUM TO HIGH CHANCE AT THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 74 97 75 89 / 20 20 30 60 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 95 73 88 / 10 10 20 60 OAK RIDGE, TN 70 96 73 88 / 10 10 30 60 TRI CITIES AIRPORT, TN 66 92 68 86 / 10 10 20 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AMP/TH
Hazardous weather outlook, Jun 24, 9:14 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1014 AM EDT WED JUN 24 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251415- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1014 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE INTERSTATE 40 CORRIDOR. THE MAIN THREATS WITH THIS ACTIVITY WILL BE DAMAGING WIND GUSTS UP TO 60 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL. HEAT INDEX VALUES WILL CLIMB TO NEAR 100 DEGREES ACROSS THE SOUTHERN VALLEY THIS AFTERNOON. PLEASE STAY HYDRATED AND LIMIT TIME SPENT OUTDOORS DURING PEAK AFTERNOON HEATING! .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT FROM THE OHIO VALLEY SOUTHWARD INTO SOUTHWESTERN VIRGINIA. THESE STRONG TO SEVERE STORMS WOULD BE MORE LIKELY TO REACH SOUTHWESTERN VIRGINIA LATE THURSDAY EVENING OR OVERNIGHT. HAIL UP TO ONE INCH IN DIAMETER AND DAMAGING WINDS UP TO 60 MPH WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. HIGHS TEMPERATURES ON THURSDAY AFTERNOON SHOULD REACH THE 80S TO MID 90S ACROSS LOWER ELEVATIONS...AS PLENTY OF SUNSHINE AND VERY LITTLE CHANCES OF RAIN ARE ANTICIPATED. HEAT INDICES WILL BE AS HIGH AS 95 TO 100 DEGREES BY LATE AFTERNOON...SO TRY TO DO THOSE OUTDOOR JOBS IN THE MORNING OR LATE EVENING IF POSSIBLE. SCATTERED STRONG THUNDERSTORMS AND ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...AS A WEAK COLD FRONT SAGS SOUTHWARD INTO THE REGION AND AN UPPER LEVEL DISTURBANCE APPROACHES. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND LOCALLY VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTHWESTERN VIRGINIA ON THURSDAY NIGHT...THEN POSSIBLY NEEDED AREAWIDE FRIDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 24, 1:19 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
219 PM EDT WED JUN 24 2015
NCZ060-061-241915-
CHEROKEE NC-CLAY NC-
219 PM EDT WED JUN 24 2015
SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...AND CLAY COUNTIES UNTIL
315 PM EDT...
AT 219 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANDREWS...MOVING SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ANDREWS...MURPHY...HAYESVILLE...NANTAHALA LAKE...TUSQUITEE...
MARBLE...BRASSTOWN AND SHOOTING CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3506 8405 3521 8397 3524 8387 3519 8371
3517 8373 3515 8373 3516 8365 3514 8364
3514 8366 3512 8364 3513 8362 3511 8362
3509 8359 3504 8356 3504 8354 3500 8352
3500 8351 3499 8352 3499 8387
TIME...MOT...LOC 1819Z 294DEG 17KT 3512 8386
DHSpecial weather statement, Jun 24, 1:28 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT WED JUN 24 2015
TNZ081-082-099-241915-
BLEDSOE TN-HAMILTON TN-SEQUATCHIE TN-
228 PM EDT WED JUN 24 2015
SIGNIFICANT WEATHER ADVISORY FOR BLEDSOE...HAMILTON...AND SEQUATCHIE
COUNTIES UNTIL 315 PM EDT/215 PM CDT/...
AT 227 PM EDT /127 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF DUNLAP...MOVING SOUTHEAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DUNLAP...SODDY-DAISY...PALIO...MOWBRAY MOUNTAIN...BRAYTON...CAGLE...
SALE CREEK...FLAT TOP MOUNTAIN...OLD CUMBERLAND AND NORTH CHICKAMAUGA
CREEK GORGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3538 8549 3541 8549 3541 8551 3542 8551
3543 8554 3547 8554 3555 8549 3555 8546
3557 8542 3549 8513 3547 8512 3546 8514
3545 8511 3543 8510 3544 8506 3542 8504
3521 8516
TIME...MOT...LOC 1827Z 294DEG 17KT 3547 8544
DHSpecial weather statement, Jun 24, 1:52 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT WED JUN 24 2015
TNZ083>085-100-241930-
RHEA TN-MEIGS TN-BRADLEY TN-MCMINN TN-
252 PM EDT WED JUN 24 2015
SIGNIFICANT WEATHER ADVISORY FOR RHEA...MEIGS...BRADLEY...AND MCMINN
COUNTIES UNTIL 330 PM EDT...
AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DAYTON...MOVING SOUTHEAST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ATHENS...DAYTON...DECATUR...CHARLESTON...GRAYSVILLE...CALHOUN...
RICEVILLE...BIG SPRING...OLD WASHINGTON...HILLSVIEW AND EVENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3540 8503 3541 8502 3544 8506 3543 8508
3544 8509 3559 8500 3547 8455 3525 8468
3524 8471
TIME...MOT...LOC 1851Z 294DEG 17KT 3548 8497
DHLocal storm report, Jun 24, 2:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL N DUNLAP 35.37N 85.39W
06/24/2015 E0.50 INCH SEQUATCHIE TN TRAINED SPOTTER
&&Local storm report, Jun 24, 2:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED JUN 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 5 NE DUNLAP 35.42N 85.32W
06/24/2015 SEQUATCHIE TN 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG HWY 127 NEAR THE
SEQUATCHIE / BLEDSOE COUNTY LINE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 9:39 PM CDT | Special Weather Statement | MRX | Loudon, Roane | 51 min |
| Jun 23, 9:53 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Roane | 23 min |
| Jun 23, 11:21 PM CDT | Special Weather Statement | MRX | Bradley | 24 min |
| Jun 24, 1:28 PM CDT | Special Weather Statement | MRX | Sequatchie | 47 min |
| Jun 24, 1:43 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Sequatchie | 62 min |
| Jun 24, 1:52 PM CDT | Special Weather Statement | MRX | McMinn, Meigs | 38 min |
| Jun 24, 2:39 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Sequatchie | 111 min |
| Jun 24, 3:14 PM CDT | Special Weather Statement | MRX | Meigs, Rhea | 46 min |
| Jun 24, 3:28 PM CDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 47 min |
| Jun 24, 3:30 PM CDT | Flash Flood Warning | MRX | Bledsoe, Hamilton, Sequatchie | 3 hr |
| Jun 24, 3:45 PM CDT | Special Weather Statement | MRX | Bradley, Hamilton, Polk | 45 min |
| Jun 24, 3:51 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Polk | 39 min |
| Jun 24, 4:02 PM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 118 min |
| Jun 24, 4:39 PM CDT | Special Weather Statement | MRX | Polk | 51 min |
| Jun 23, 7:31 PM CDT | Special Weather Statement | MRX | Russell | 44 min |
| Jun 23, 7:52 PM CDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 24 min |
| Jun 24, 1:19 PM CDT | Special Weather Statement | MRX | Clay | 56 min |
| Jun 24, 1:48 PM CDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 57 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.